Texas, 2005Flash Flooding in Texas, July 16, 2005
July 16, 2005 · NWS EWX · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 16, 2:00 PM CST, 1 hour earlier.
Area forecast discussion, Jul 16, 2:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CDT SAT JUL 16 2005
.DISCUSSION...
HAVE EXTENDED THE FLASH FLOOD WATCH UNTIL 12 MID-NIGHT (05Z).
ONGOING CONVECTION AND SATELLITE DATA BOTH SUPPORT RAIN ACTIVITY
CONTINUING INTO THE LATE EVENING HOURS.
ONGOING CONVECTIVE ACTIVITY OVER MUCH OF THE CWA AS A RESULT OF
THE DEEP MOISTURE OVER THE REGION. PWS NEAR 2.2 INCHES.
SOUNDINGS AND PROFILERS SHOWS DEEP SOUTHERLY FLOW UP TO NEAR 500MBS
UPPER LEVEL LOW OVER THE CWA AND SHORTWAVE ENERGY MOVE ACROSS MEXICO
INTO SOUTH TEXAS (ALL SEEN BY SATELLITE) CONTINUE TO FEED RAIN
DEVELOPMENT ACROSS THE REGION. COMBINED WITH LOW LEVEL INFLOW OFF
THE GULF...THIS COMBINATION AND THE PWS OF AROUND TWO INCHES HAVE
AND WILL SUPPORT ADDITIONAL RAINS ACROSS THE CWA FOR TONIGHT.
12Z MODELS SOLUTIONS HAVE POPS AND QFP TOO LOW TO REFLECT THE
CURRENT WEATHER TREND. HAVE JUMPED THE POPS UP A CATEGORY AND
INDICATED HEAVY RAIN IN THE FF WATCH AREA. HAVE ALSO ADDED MORE
WESTERN COUNTIES TO THE FFA AS 24/48 HOUR RAINFALLS OVER THE
HAVE BEEN ABOVE NORMAL AND NEAR FFG.
CONVERGENCE WILL CONTINUES ACROSS THE AREA WITH THE MAIN FEATURE
BEING THE UPPER-LEVEL SHORT-WAVE MOVING AROUND THE SOUTHWEST SIDE OF
THE UPPER-LEVEL LOW. THIS WILL KICKOFF ADDITIONAL CONVECTION THROUGH
THE EVENING HOURS. WILL CONTINUE THE RAIN CHANCES INTO SUNDAY AS
WEAK CONVERGENCE REMAINS OVER THE AREA.
INTO THE WORKWEEK...
MAIN INFLUENCE ON THE SOUTH CENTRAL TEXAS WEATHER WILL BE
HURRICANE EMILY. THE OFFICIAL NHC TRACK HAS HAS EMILY MOVING INTO
MEXICO...SOUTH OF BROWNSVILLE ON WEDNESDAY MORNING. ISOLATED TO
SCATTERED RAINS OVER THE NORTHERN COUNTIES WITH THE BEST RAIN
CHANCES ACROSS THE SOUTHERN HALF. FRIDAY AND SATURDAY WILL HAVE
MORE NORMAL WEATHER WITH ISOLATED TO SCATTERED RAINS DUE TO
DAYTIME HEATING AND TEMPERATURES BACK INTO THE UPPER 90S AROUND
100.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 93 76 97 / 60 40 20 10
AUSTIN BERGSTROM INTL AIRPORT 73 94 75 96 / 60 40 20 30
DEL RIO INTL AIRPORT 75 95 77 98 / 40 20 10 10
SAN ANTONIO INTL AIRPORT 74 90 77 95 / 60 40 20 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT UNTIL 12 MIDNIGHT FOR THE
FOLLOWING COUNTIES...ATASCOSA...
BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...AND WILSON.
&&Hazardous weather outlook, Jul 16, 7:34 AM CST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
834 AM CDT SAT JUL 16 2005
TXZ171>173-183>194-202>209-217>225-228-171100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
834 AM CDT SAT JUL 16 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM THIS EVENING FOR
THE EASTERN HALF OF SOUTH CENTRAL TEXAS. A BROAD UPPER LEVEL
DISTURBANCE WILL INTERACT WITH ABUNDANT TROPICAL MOISTURE TO PRODUCE
A THREAT OF HEAVY RAINS FOR MUCH OF TODAY ACROSS MAINLY CENTRAL AND
EASTERN PARTS OF SOUTH CENTRAL TEXAS. THIS PATTERN WILL LIKELY
SUPPORT THE CONTINUED CHANCE OF RAIN INTO SUNDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE FROM A NEARLY
STATIONARY UPPER LEVEL DISTURBANCE OVER TEXAS. THE RAIN CHANCES WILL
DECREASE GRADUALLY THROUGH TUESDAY AS HIGH PRESSURE BUILDS OVER THE
AREA. THE EFFECTS OF HURRICANE EMILY ARE EXPECTED TO SUPPORT DRIER
CONDITIONS OVER SOUTH CENTRAL TEXAS WEDNESDAY AS EMILY TAKES AIM FOR
NORTHERN MEXICO. HOWEVER...ANY NORTHWARD ADJUSTMENTS TO THIS FORECAST
COULD HAVE A SUBSTANTIAL IMPACT ON SOUTH CENTRAL TEXAS WEATHER WITH
HEAVY RAINS...STRONG WINDS...AND TORNADOES POSSIBLE. SOME MOISTURE
FROM EMILY COULD SPREAD INTO SOUTH CENTRAL TEXAS LATE NEXT WEEK ONCE
LANDFALL HAS OCCURRED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flash Flood, Val Verde
- When
- July 16, 3:00 PM CST to 5:00 PM CST
- Where
- Val Verde County, Loma Alta
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.917, -100.767
Thunderstorms forming between Loma Alta, Rocksprings, and Leakey remained nearly stationary for up to 3 hours in the mid to late afternoon. The storms produced a 3 inch rainfall near Loma Alta that closed US377.
Flash Flood, Edwards
- When
- July 16, 3:30 PM CST to 5:30 PM CST
- Where
- Edwards County, Carta Vly
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.800, -100.683
Thunderstorms forming between Loma Alta, Rocksprings, and Leakey remained nearly stationary for up to 3 hours in the mid to late afternoon. The storms produced a 3 inch rainfall northeast of Carta Valley. US377 was closed between Carta Valley and Rocksprings. FM674 was closed southwest of Rocksprings.
Flash Flood, Real
- When
- July 16, 3:30 PM CST to 5:00 PM CST
- Where
- Real County, Leakey
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.733, -99.750
Thunderstorms forming between Loma Alta, Rocksprings, and Leakey remained nearly stationary for up to 3 hours in the mid to late afternoon. The storms produced a 3 inch rainfall near Leakey. FM337 was closed west of Leakey, with FM336 closed north of Leakey, and FM337 closed east of Leakey due to the high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Ohio, July 16, 20052 deaths · $1.7 million · 50 kt wind · 6 events
- Rip Current in Florida, July 16, 20051 death · 1 event
- Lightning Strike in Pennsylvania, July 16, 200513 injured · 1 event
- Lightning Strike in Michigan, July 16, 2005$1.0 million · 1 event
- Flash Flooding and Damaging Wind in Pennsylvania, July 16, 2005$150,000 · 50 kt wind · 3 events
- Flash Flooding in Michigan, July 16, 2005$100,000 · 3 events
- Flash Flooding in West Virginia, July 16, 2005$30,000 · 2 events
- Flash Flood in Pennsylvania, July 16, 2005$30,000 · 1 event
- Lightning Strike in New Jersey, July 16, 2005$25,000 · 1 event
- Lightning Strike in Florida, July 16, 20051 injured · 1 event
- Damaging Wind in New Mexico, July 16, 20051 injured · 1 event
- Flash Flooding and Damaging Wind in Maryland, July 16, 200550 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465573, 5465651, 5465652.